MAUDE Adverse Event Report: BIOMET UK LTD. OXF UNI TIB TRAY SZA LM; OXFORD CEMENTED TIBIAL TRAYS

BIOMET UK LTD. OXF UNI TIB TRAY SZA LM; OXFORD CEMENTED TIBIAL TRAYS
Model Number N/A
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is contaminated.Concomitant medical products: medical product: oxf twin-peg cmntd fem sm pma, catalog no.: 161468, lot no.: unknown.Multiple mdr reports were filed for this event, associated reports: 3002806535-2021-00429.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that oxford mobile bearing implants were revised to a vanguard total knee.The tibial tray implant appeared to be loose when taking the parts out.Patient involved.
 
Additional Manufacturer Narrative
(b)(4).Complaint summary: adequate photographs have not been provided and product has not been returned for evaluation.Therefore, the investigation has been limited to the information provided, patient x-rays and a complaint history search.Review of the device history records could not be carried out as the lot.Numbers are unknown.Review of complaint history identified 2 similar complaints for the reported item 154718 and no additional complaints for the reported item 159540 (lot search not completed as lot numbers are unknown).These devices are used for treatment.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.As the lot numbers are unknown it cannot not be confirmed that the implants have not been within the scope or subject of any field actions or recalls which could be attributed to reported event.The likely condition of the devices when they left zimmer biomet is conforming to specification.The reported event has not been confirmed as relevant photographs have not been provided, products have not been returned for evaluation.The root cause of the reported event cannot be determined with the information provided.The primary reason for the reported loosening of the tibial tray could not be determined without provision of immediate post-primary radiographs, additional patient information (such as activity level, bone quality), primary and revision surgery notes, and without examination of the revised components, however the presence of third body debris in the joint space and suboptimal position of the tibial tray may be contributing factors.Corrective or preventative action not required.The root cause of the reported event cannot be determined with the information provided.Multiple mdr reports were filed for this event, please see associated report: 3002806535-2021-00429-1.The investigation is completed based on current available information.If any additional information becomes available, then the complaint will be reopened and further investigated.H3 other text : device not returned due to contamination.
 
Event or Problem Description

Brand Name
OXF UNI TIB TRAY SZA LM
Common Device Name
OXFORD CEMENTED TIBIAL TRAYS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12559744
Report Number3002806535-2021-00428
Device Sequence Number19170126
Product Code NRA
UDI-Device Identifier05019279388844
UDI-Public05019279388844
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number154718
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2021
Supplement Date Received by Manufacturer01/26/2022
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexFemale